Florida, 2005

Damaging Wind in Florida, July 13, 2005

July 13, 2005 · NWS JAX · 1 event in 1 county or zone

Thundestorm wind gusts caused roof damage to a business, downed trees and powerlines down and caused damage to a mobile home roof. Most damage was along SE 110th Street in Belleview.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Thundestorm wind gusts caused roof damage to a business, downed trees and powerlines down and caused damage to a mobile home roof. Most damage was along SE 110th Street in Belleview.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 13, 1:46 PM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 13, 1:46 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT WED JUL 13 2005

.SHORT TERM...SUBTROPICAL HIGH BELT CURRENTLY EXTENDS ACROSS GULF
OF MEXICO AND CENTRAL FLORIDA THEN INTO THE OPEN ATLANTIC. WESTERN
SECTIONS OF THIS BELT ARE FORECAST TO WEAKEN WHILE ADVANCING
SLOWLY SOUTH...INCLUDING THE FLORIDA PENINSULA...WHILE EASTERN
HALF IS FORECAST TO INTENSIFY. THIS WILL ENABLE WEAK SHORTWAVE
ACTIVITY TO TRAVERSE JAX CWA THE NEXT SEVERAL DAYS...WHILE ROTATING
AROUND BASE OF CUT-OFF LOW CENTERED OVER THE OHIO/TENNESSEE
VALLEY REGIONS. BY SATURDAY...SUBTROPICAL RIDGE WILL AGAIN
INTENSIFY ACROSS THE REGION. END WILL RESULT WILL BE HIGHER POPS
THU AND FRIDAY...ESPECIALLY ACROSS THE INTERIOR...WITH UNIFORM
CHANCE POPS BY SATURDAY.

.LONG TERM (SUN THRU WED)...LITTLE CHANGE EXPECTED WITH SUMMER-TIME
CONVECTION IN FULL SWING. TROPICAL STORM EMILY IS FORECAST TO
BECOME A HURRICANE...BUT IS EXPECTED TO MAINTAIN AS WESTERLY
TRACK ACROSS THE CARRIBEAN THEN APPROACH CENTRAL AMERICA.
&&

.MARINE...RIDGE AXIS WILL MEANDER OVER THE SOUTHEAST U.S. ATLANTIC
WATERS...MAINTAINING A SOUTHERLY FLOW ACROSS THE LOCAL WATERS.
ONSHORE FLOW WILL ESTABLISH EACH AFTERNOON NEAR THE COAST AS EAST
COAST SEA BREEZE ADVANCES INLAND. SEAS OF 2 FEET OR LOWER TO
PREVAIL THROUGH FRIDAY...WITH OCCASIONAL 3 FT SEAS CLOSER TO THE
GULF STREAM. A SLIGHT INCREASE IN SEAS IS FORECAST THIS WEEKEND IN
RESPONSE TO LONG FETCH OF EASTERLY WINDS OVER THE OPEN ATLANTIC.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  90  73  91 /  50  50  30  60
SSI  77  88  76  88 /  50  40  30  40
JAX  75  91  74  91 /  40  50  20  50
SGJ  77  88  76  87 /  40  50  20  50
GNV  74  91  73  91 /  40  60  20  60
OCF  74  91  73  91 /  40  60  20  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...ZAPPE
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Jul 13, 11:05 AM EST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT WED JUL 13 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1205 PM EDT WED JUL 13 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN
TODAY. LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE
STRONGER AND SLOWER MOVING STORMS...ALONG WITH FREQUENT LIGHTNING
AND WIND GUSTS TO 50 MPH.

MINOR FLOODING CONTINUES ALONG THE SANTA FE RIVER NEAR THREE RIVER
ESTATES AND FORT WHITE AS WELL AS ALONG THE SATILLA RIVER NEAR
ATKINSON. PLEASE REFER TO RIVER STATEMENTS FOR THE LATEST
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS CAN BE
EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. IN
ADDITION...REPORTS OF LOCALIZED FLOOD ARE REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

In the hours before

Special weather statement, Jul 13, 1:21 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT WED JUL 13 2005

FLZ033-131845-
ST. JOHNS-
221 PM EDT WED JUL 13 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 245 PM EDT...

AT 221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF DURBIN...OR ABOUT 4
MILES WEST OF GUANA RIVER STATE PARK...MOVING EAST AT 5 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DURBIN...PALM
VALLEY...SOUTH PONTE VEDRA BEACH...SAWGRASS AND GUANA RIVER STATE
PARK THROUGH 245 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A
COMPLETELY ENCLOSED BUILDING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 13, 1:52 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT WED JUL 13 2005

FLZ033-131930-
ST. JOHNS-
252 PM EDT WED JUL 13 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 330 PM EDT...

AT 252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF SOUTH PONTE VEDRA
BEACH...OR ABOUT 7 MILES SOUTHWEST OF GUANA RIVER STATE PARK...MOVING
SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SOUTH PONTE VEDRA BEACH...GUANA RIVER STATE PARK...DURBIN...
VILANO BEACH...ST. AUGUSTINE AND ANASTASIA THROUGH 330 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 13, 2:19 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
319 PM EDT WED JUL 13 2005

FLZ040-132000-
MARION-
319 PM EDT WED JUL 13 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 400 PM EDT...

AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF RAINBOW LAKES
ESTATES...STATIONARY. FURTHER STRONG THUNDERSTORM DEVELOPMENT WILL
ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES ESTATES...AND
DUNNELLON THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY
INSIDE A COMPLETELY ENCLOSED BUILDING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 13, 3:00 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT WED JUL 13 2005

FLZ040-132030-
MARION-
40 PM EDT WED JUL 13 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 430 PM EDT...

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF BELLEVIEW...OR
ABOUT 10 MILES SOUTH OF OCALA...MOVING SOUTH AT 5 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANTOS...
BELLEVIEW...SILVER SPRINGS SHORES...WEIRSDALE...SUMMERFIELD...
OCKLAWAHA...MOSS BLUFF AND LAKE WEIR THROUGH 430 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 13, 3:00 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT WED JUL 13 2005

FLZ040-132030-
MARION-
400 PM EDT WED JUL 13 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 430 PM EDT...

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF BELLEVIEW...OR
ABOUT 10 MILES SOUTH OF OCALA...MOVING SOUTH AT 5 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANTOS...
BELLEVIEW...SILVER SPRINGS SHORES...WEIRSDALE...SUMMERFIELD...
OCKLAWAHA...MOSS BLUFF AND LAKE WEIR THROUGH 430 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON

The radar

The Tampa radar (KTBW), 155 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
July 13, 3:30 PM EST
Where
Marion County, Belleview
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
29.067, -82.050

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476828.